Florida, 2006Rip Current in Florida, August 8, 2006
August 8, 2006 · NWS MFL · 1 event in 1 county or zone
1 rip current, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before the first event at Aug 8, 12:33 PM EST, 4 hours 27 minutes earlier.
Area forecast discussion, Aug 8, 12:33 PM EST, 4 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
133 PM EDT TUE AUG 8 2006
.DISCUSSION...TROPICAL WAVE AT 12Z ANALYZED BY TAB OVER EAST CUBA
TO NEAR GEORGETOWN MOVING WEST TOWARDS SOUTH FLORIDA. JUST AHEAD
OF THIS WAVE IS AN UPPER LOW JUST NORTHWEST OF ANDROS ISLAND AND
MOVING WEST IN TANDEM. CONVECTION HAS BLOWN UP NICELY OVER THE
SOUTHERN MIAMI-DADE WATERS UNDER UPPER LEVEL DIFFLUENCE AND ALSO
HELPED BY THE WARM WATERS OF THE GULF STREAM. WHEN THE ZFP GOES
OUT WILL HAVE 40 PERCENT SOUTH AREAS AND 20 PERCENT NORTH AREAS TO
GO ALONG WITH THIS ACTIVITY. MEAN LAYER MOISTURE STEADILY
INCREASES MORE THROUGH WEDNESDAY WITH A +6 700 MB OMEGA BULLSEYE
OVER THE EVERGLADES BY 18Z WEDNESDAY AND A +5 BULLSEYE A LITTLE
FURTHER NORTH THURSDAY AT 18Z. STAYING WITH CURRENTLY ADVERTISED 60
PERCENT ALONG WITH MOS GUIDANCE AND 50 PERCENT THURSDAY AROUND THE
LAKE. WITH THE LOW AND WAVE INTO THE SOUTHEAST GULF BY THURSDAY,
STILL SOME MOISTURE, LIFT AND INSTABILITY HANGING AROUND. AS THE
WAVE PASSES BY, THE RIDGE TO THE NORTH SLIPS SOUTH INTO SOUTH
FLORIDA THURSDAY AND STAYS AROUND THROUGH EARLY NEXT WEEK.
MOISTURE LEVELS WILL BE LOWER AND CHANCES OF RAIN MORE IN LINE
WITH CLIMO FRIDAY ON. GFS SHOWS A COOL FRONT PUSHING SOUTH INTO
NORTH FLORIDA FROM THE NORTH LATER SATURDAY BUT BECOMES STATIONARY
ALONG 30N OR 31N.
&&
.AVIATION...DEEP EASTERLY FLOW CONTINUING NEXT 24 HOURS WITH QUICK
PASSING SHRA AND POSSIBLY A THUNDERSTORM ALONG THE SW CST. ANY IFR
CONDITIONS WILL BE QUICK LIVED HOWEVER. AN UPPER LOW AND ASSOCIATED
TROP WV WILL MOVE ACROSS AT LEAST THE SOUTHERN PORTIONS OF THE CWA
TONIGHT INTO EARLY WED. IFR CONDITIONS MAY OCCUR AT KMIA AND KTMB
WITH A LESSER CHANCE FOR KFLL AND KPBI BUT AGAIN IFR CONDITIONS WILL
BE BRIEF.
&&
.MARINE...EXPECT SOUTHEAST WINDS TONIGHT AT 10 TO 15 KNOTS OVER
THE ATLANTIC ON THE EAST SIDE OF THE WAVE. AFTER ITS PASSAGE,
EXPECT SOUTHEAST TO SOUTH WINDS 10 KNOTS OR LESS AND SEAS 2 FEET
OR LESS THROUGH THE WEEKEND WITH GOOD BOATING CONDITIONS OVER THE
WEEKEND.
&&
.FIRE WEATHER...NO CONCERNS HERE.
&&
.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 79 89 76 91 / 30 60 30 30
FORT LAUDERDALE 81 88 78 90 / 50 60 30 20
MIAMI 79 88 78 91 / 50 60 30 30
NAPLES 75 90 76 91 / 20 60 30 30
&&
.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&
RADER
Hazardous weather outlook, Aug 8, 9:44 AM EST, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
1044 AM EDT TUE AUG 8 2006
FLZ063-066>075-091445-
GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN-
WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD-
BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN-
MAINLAND MONROE-
1040 AM EDT TUE AUG 8 2006
...HIGH RISK OF RIP CURRENTS ATLANTIC BEACHES TODAY...
...MODERATE RISK OF LIGHTNING EAST SOUTH FLORIDA TONIGHT...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.
.DAY ONE...TODAY AND TONIGHT
RIP CURRENTS: THE COMBINATION OF EAST WINDS NEAR 15 KNOTS AND LOW
TIDE THIS AFTERNOON WILL RESULT IN A HIGH RISK OF RIP CURRENTS ALONG
THE PALM BEACH...MIAMI-DADE AND BROWARD COUNTY BEACHES TODAY.
THUNDERSTORMS: ISOLATED THUNDERSTORMS CAN BE EXPECTED TODAY BUT
MAINLY IN THE WEST INTERIOR AND ON THE WEST COAST. THE APPROACH
OF A TROPICAL WAVE WILL BRING SCATTERED THUNDERSTORMS TO EASTERN
SOUTH FLORIDA LATE TONIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO.
In the hours before
Special weather statement, Aug 8, 4:02 PM EST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
502 PM EDT TUE AUG 8 2006
FLZ072-082130-
BROWARD METROPOLITAN FL-
502 PM EDT TUE AUG 8 2006
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS ACROSS MUCH OF SOUTH METRO BROWARD
COUNTY SPREADING NORTH AT ABOUT 20 MPH. WIND GUSTS NEAR 40 MPH ALONG
WITH LOCALLY HEAVY RAINFALL CAN BE EXPECTED WITH THESE STRONG
THUNDERSTORMS...ESPECIALLY ACROSS THE WESTERN BROWARD SUBURBS FROM
SOUTHWEST RANCHES ACROSS WESTERN DAVIE TO SUNRISE, WESTON AND CORAL
SPRINGS.
THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING AND GUSTY WINDS OF 40
TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL
THE STORM PASSES.
PFOST
Rip Current, Coastal Broward
- When
- August 8, 5:00 PM EST
- Where
- Coastal Broward forecast zone
- Deaths
- 1 direct, 0 indirect
- Reported by
- NEWSPAPER
- Coordinates
- 26.152, -80.456 (the zone’s center; the record gives no point)
A 40-year-old man drowned after getting caught in a rip current while surfing near Franklin Street and Surf Road. This was the third rip current drowning in 3 days at Broward County beaches, during a period of sustained east winds of 15-20 mph.
- Rip Current
- A narrow, fast current flowing away from the beach that caused a drowning or rescue.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lightning Strike in North Carolina, August 8, 20061 death · 1 event
- Heat in Louisiana, August 8, 20061 death · 1 event
- Damaging Wind in Alabama, August 8, 20061 injured · $350,000 · 60 kt wind · 1 event
- Damaging Wind in Alabama, August 8, 2006$500,000 · 60 kt wind · 1 event
- Lightning Strike in Florida, August 8, 2006$350,000 · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$189,000 · 55 kt wind · 11 events
- Lightning Strike in Nebraska, August 8, 2006$225,000 · 1 event
- Damaging Winds and Lightning Strike in Georgia, August 8, 20061 injured · $60,000 · 55 kt wind · 5 events
- Flash Flood in Arizona, August 8, 2006$75,000 · 1 event
- Damaging Wind in Arizona, August 8, 2006$62,000 · 65 kt wind · 1 event
- Hail and Damaging Winds in Georgia, August 8, 2006$44,000 · 1 in hail · 7 events
- Damaging Wind in Arizona, August 8, 2006$50,000 · 68 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525921.